Nebraska, 2015Winter Storm and Winter Weather in Nebraska, January 31, 2015
January 31, 2015 · NWS OAX · 29 events in 29 counties and zones
A deep trough across the southwest United States moved into the southern Plains early on January 31st. Ahead of this system deep moisture spread northward across the central Plains.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep trough across the southwest United States moved into the southern Plains early on January 31st. Ahead of this system deep moisture spread northward across the central Plains. This broad, but persistent area of warm air advection led to increasing showers over Kansas, which moved northward into eastern Nebraska and western Iowa early on the 31st. This initial precipitation was a mix of light rain and snow through mid afternoon. As colder air, associated with a stronger northern stream trough and cold front, started to move into the area late Saturday afternoon and evening the precipitation turned to all snow and began to accumulate. Snow, occasionally moderate, continued into Saturday night diminishing to light snow on Sunday morning, before ending Sunday afternoon. Snowfall of 5 to 9 inches were common across east central and southeast Nebraska, as well as southwest Iowa. As the colder air moved into the area Saturday night winds switched from northeast to northwest and increased. Winds of 20 to 30 mph with gusts over 40 mph were common into the day on Sunday that led to considerable blowing and drifting snow. The combination of falling and blowing snow resulted in reduced visibilities and very difficult driving conditions. This winter storm continued into February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 31, 5:45 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 31, 5:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 AM CST SAT JAN 31 2015
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 345 AM CST SAT JAN 31 2015
CHALLENGING FORECAST OVER THE NEXT 6 TO 42 HOURS AS A POTENT WINTER
STORM AFFECTS THE AREA WITH PRECIPITATION TYPE...SNOW AMOUNTS AND
BLOWING SNOW ON THE BACKSIDE OF THE SYSTEM ALL CONCERNS. QPF
AMOUNTS ARE SIGNIFICANT AND THIS LEADS TO MORE SIGNIFICANT SNOW
AMOUNTS.
AT H3...A 120KT NORTHWEST TO SOUTHEAST JET STRETCHED FROM THE GREAT
LAKES TO THE SOUTHEAST. A 100KT JET WAS OFF THE COAST OF BAJA. AT
H5 A LARGE AREA OF LOW PRESSURE WAS OVER THE SOUTHWEST U.S. 40M
HEIGHT FALL WERE OVER THE WESTERN HIGH PLAINS WITH 60-80M HEIGHT
FALLS FROM NEW MEXICO INTO MEXICO. AT H7 THERE WAS A WEAK LOW OVER
NORTHEAST COLORADO...WITH THE MAIN LOW OVER THE SOUTHWEST U.S. AT
OAX...OUR H5 TEMPERATURES WAS +5...HOWEVER THERE WAS A POCKET OF
COLDER TEMPERATURES FROM WESTERN KANSAS INTO THE TEXAS PANHANDLE.
AS NOTED ON THE EVENING SHIFT...THIS SYSTEM HAS A LOT OF MOISTURE
WITH IT. 9+ DEG H85 DEWPOINTS WERE OVER SOUTHERN ARIZONA.
WATER VAPOR SATELLITE IMAGERY/LIGHTNING SHOWS A LOT OF MID LEVEL MOISTURE
OVER THE SOUTHWEST U.S. WITH LIGHTNING OVER MEXICO AHEAD OF THE H5
LOW. LEAD SHORTWAVE ENERGY IS TRACKING ACROSS NEBRASKA WITH SOME
COUPLED JET SUPPORT. A STRENGTHENING SOUTHWEST FLOW AHEAD OF THE
STORM SYSTEM IS PULLING MOISTURE NORTHEAST ACROSS KANSAS INTO
NEBRASKA. THE LATEST WSR-88D RADAR MOSAIC HAS THE LEADING EDGE OF
THE LIGHT RAIN TO BEATRICE WITH DEWPOINTS IN THE LOWER 30S. THERE HAS
BEEN SOME LIGHT SNOW FOR PARTS OF WESTERN KANSAS INTO SOUTHWEST
NEBRASKA.
OVERALL THERE IS GOOD AGREEMENT IN THE TRACK AND STRENGTH OF THE
STORM. THE MAIN DIFFERENCES ARE ASSOCIATED WITH THE PRECIPITATION
TYPE.
DURING THE DAY...THETA-E ADVECTION CONTINUES AS THE MID
TROPOSPHERIC TROF OVER THE ROCKIES MOVES INTO THE PLAINS. UPWARD
VERTICAL MOTION WITH THE SHORTWAVE TROF AND CONTINUED UPPER LEVEL
SUPPORT WILL ALLOW THE PRECIPITATION TO SPREAD NORTHEAST ACROSS
THE FORECAST AREA. FORECAST SOUNDINGS POINT TO A MIX OF SNOW AND RAIN
AND SNOW POSSIBLE DURING THE DAY WITH MAINLY RAIN NEAR THE KANSAS
BORDER AND THE MIX CHANGING TO ALL SNOW IN THE NORTHEAST PART OF
THE FORECAST AREA. TEMPERATURES IN THE 30S WILL ALSO LIMIT SNOW
ACCUMULATIONS ON ROADS. THE QUESTION WILL BE IF THE COMBINATION OF
DYNAMIC LIFT AND COOLING WILL CHANGE THE PRECIPITATION TO ALL SNOW
QUICKER AS THIS WOULD INCREASE SNOW AMOUNTS. AT OMA...THE NAM HAS
THE MIX THROUGH 22Z...WHILE THE GFS HOLDS ON TO THE MIX THROUGH
03-06Z. THROUGH 00Z...THE QPF AMOUNTS ARE GENERALLY A TENTH OF AN
INCH ACROSS NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA WITH A TENTH
OF AN INCH TO A QUARTER OF AN INCH FROM SOUTHEAST NEBRASKA INTO
SOUTHWEST IOWA. DURING THE DAY...THINK MOST LOCATIONS COULD SEE A
TRACE TO 1 INCH OF SNOW...HOWEVER SOME SPOTS COULD PICK UP AND
INCH OR TWO.
THE H85 BOUNDARY LIFTS NORTH DURING THE DAY...AND BY 00Z THE
CIRCULATION ID NEAR COLUMBUS WITH RAIN CHANGING TO ALL SNOW IN
NORTHEAST NEBRASKA. THROUGH 06Z...THE SURFACE LOW IS OVER
NORTHEAST KANSAS...WITH THE H85 CIRCULATION NEAR TEKAMAH. DURING
THE EVENING EXPECT THE RAIN TO CHANGE TO ALL SNOW FROM NORTHWEST
TO SOUTHEAST...WITH FAVORABLE DENDRITIC TEMPERATURES INCREASING
THE SNOW TO LIQUID RATIOS. BY 12Z...THE SURFACE LOW IS NEAR KANSAS
CITY WITH NORTHWEST WINDS INCREASING ACROSS THE FORECAST AREA AND
2 TO 6 INCHES OF SNOW POSSIBLE...WITH LIGHTER AMOUNTS TOWARD
FAIRBURY AND HIGHER AMOUNTS TOWARD HARLAN. ADDITIONAL LIGHT SNOW
SHOULD FALL SUNDAY WITH SOME 1 TO 3 INCH AMOUNTS TAPERING TO
FLURRIES. MUCH STRONGER WINDS ARE FORECAST FOR SUNDAY...THUS
BLOWING SNOW WILL BE AN ISSUE.
THIS IS A LONG DURATION EVENT. DUE TO THE SNOW AND WINDS...ISSUED
A WINTER STORM WARNING FOR OUR IOWA COUNTIES SAVE FOR MILLS AND
FREMONT. OMAHA...THURSTON...BURT...AND CUMING COUNTIES AS WELL AS
OTHERS MAY ALSO NEED CONSIDERATION SUNDAY WITH THE STRENGTHENING
WINDS...HOWEVER AT THIS TIME PUT THE REST OF THE FORECAST AREA IN
AN ADVISORY. STARTED THE HEADLINES AT 6PM DUE TO THE LIMITATIONS
IN AMOUNTS PRIOR TO THAT DISCUSSED ABOVE. THE STRONG WINDS MAY BE
ENOUGH TO PRODUCE BLIZZARD CONDITIONS...SO THIS WILL NEED TO BE
WATCHED LATE TONIGHT AND SUNDAY MORNING. THE BULK OF THE SNOW
SHOULD BE ENDING BY SUNDAY EVENING.
FOR THE ENTIRE EVENT QPF IS FORECAST TO RANGE FROM 0.4-1.1 INCHES
WITH THE LIGHTER AMOUNTS IN THE NORTHWEST AND THE HEAVIER AMOUNTS
IN THE SOUTHEAST. TOTAL SNOW AMOUNTS COULD RANGE FROM 3 TO 9
INCHES WITH LIGHTER AMOUNTS NEAR THE KANSAS BORDER...3 TO 7 INCHES
ACROSS THE REST OF NEBRASKA AND 5 TO 9 INCHES FOR WESTERN IOWA.
THESE NUMBERS WILL VARY DEPENDING ON HOW QUICKLY THE RAIN CHANGES
TO SNOW AND IF ANY PERSISTENT BANDS DEVELOP.
HIGH TEMPERATURES TODAY WILL BE IN THE 30S...LOWS TONIGHT WILL
DROP BACK INTO THE TEENS AND 20S. STEADY/FALLING TEMPERATURES ARE
FORECAST FOR SUNDAY WITH LOWS IN THE SINGLE DIGITS ABOVE AND BELOW
ZERO MONDAY MORNING.
THERE IS SOME MODERATION FOR MONDAY WITH HIGHS IN THE 20S AND 30S
AND THERE MAY BE A LITTLE LIGHT SNOW AS THE WARMER AIR TRIES TO
WORK BACK IN TO THE REGION.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 AM CST SAT JAN 31 2015
NORTHWEST FLOW WILL DOMINATE THE LONG TERM PERIOD. SEVERAL IMPULSES
ROLLING THROUGH THE FLOW WILL BRING TRANSIENT PRECIPITATION
CHANCES...BUT MODEL INCONSISTENCY WILL MAKE IT DIFFICULT TO NAIL
DOWN TIMING OF THOSE CHANCES. IT LOOKS LIKE THE BEST CONSISTENCY
BETWEEN GFS/ECMWF COMES TUESDAY INTO WEDNESDAY WHEN A STRONGER
IMPULSE ENTERS THE REGION. AHEAD OF THIS WAVE...SOUTHERLY FLOW
SHOULD PUSH TEMPERATURES TO OR ABOVE NORMAL...BUT WITH SNOWCOVER
FROM THIS WEEKEND STORM...WILL LIKELY HOLD TUESDAY HIGHS TO THE 30S.
IF PRECIPITATION BEGINS TUESDAY AFTERNOON WE COULD SEE RAIN OR A
MIX...BUT AM EXPECTING PRECIP TO START TUESDAY EVENING WHEN
TEMPERATURES WILL SUPPORT SNOW. THIS SNOW LINGERS INTO
WEDNESDAY...BUT AMOUNTS SHOULD BE MINIMAL GIVEN FAST-MOVING SYSTEM.
MUCH COLDER ON WEDNESDAY AS WELL WITH 850 TEMPERATURES DROPPING INTO
THE 10 TO 15C BELOW RANGE. HIGHS THEN WILL ONLY GAIN A FEW DEGREES
FROM MORNING HIGHS. THEN A COLD START THURSDAY IN THE SINGLE DIGITS
WILL BE REPLACED BY A SLIGHT WARMING TREND AS SOUTHERLY FLOW
RETURNS. EXPECT HIGHS IN THE 20S THURSDAY AND 30S FRIDAY.
&&
.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 540 AM CST SAT JAN 31 2015
DETERIORATING CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD. MVFR
CIGS/VSBYS WITH RAIN/FOG SHOULD OVERSPREAD ALL EASTERN NEBRASKA
TAF SITES BY 18Z. A GRADUAL TREND TOWARD A MIXTURE OF RAIN AND
SNOW...AND AT TIMES ALL SNOW...WILL OCCUR BETWEEN 18Z AND 02Z
BEFORE CHANGING TO ALL SNOW AT ALL SITES BETWEEN 02Z AND 06Z.
CIGS AND VSBYS WILL BE SOLIDLY INTO THE IFR CATEGORY AFTER 06Z.
OCCASIONAL LIFR OR VLIFR CONDITIONS ARE LIKELY AS WE HEAD TOWARD
12Z...ESPECIALLY WHEN NORTH WINDS AT 15 TO 25KT KICK IN LATE IN
THE TAF PERIOD. SNOW AND INCREASING WINDS ARE FORECAST BEYOND 12Z
SUNDAY...WITH BLOWING SNOW LIKELY PRODUCING BRIEF BLIZZARD
CONDITIONS AT KOFK AND KOMA TAF SITES MUCH OF SUNDAY MORNING INTO
THE EARLY AFTERNOON.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY FOR NEZ065>068-078-088>093.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
SUNDAY FOR NEZ011-012-015>018-030>034-042>045-050>053.
IA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 PM CST SUNDAY
FOR IAZ043-055-056-069-080-091.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY FOR IAZ079-090.
&&
SHORT TERM...ZAPOTOCNY
LONG TERM...DERGAN
AVIATION...DERGANHazardous weather outlook, Jan 31, 5:43 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
543 AM CST SAT JAN 31 2015
IAZ079-090-091-NEZ011-012-015>018-030>034-042>045-050>053-065>068-
078-088>093-010145-
MILLS-FREMONT-PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
543 AM CST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
MIXED PRECIPITATION...RAIN AND SNOW...SHOULD OCCUR OVER THE AREA
TODAY. SOME LIGHT ACCUMULATIONS OF A TRACE TO AN INCH OR TWO ARE
POSSIBLE. MUCH OF THIS SHOULD MELT WITH DAYTIME TEMPERATURES AT OR
ABOVE FREEZING.
LATE THIS AFTERNOON AND TONIGHT...THE RAIN AND RAIN SNOW MIX
SHOULD CHANGE OVER TO SNOW. ADDITIONAL LIGHT TO MODERATE SNOW ARE
LIKELY AS TEMPERATURES FALL TO LOWS IN THE TEENS AND 20S. SNOW AMOUNTS
OF 1 TO 5 INCHES ARE POSSIBLE WITH THE LIGHT AMOUNTS NEAR THE
KANSAS BORDER AND HIGH AMOUNTS TOWARD TEKAMAH.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT AND SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW WILL TAPER TO FLURRIES IN THE AFTERNOON...HOWEVER
STRONG NORTHWEST WINDS ARE FORECAST TO DEVELOP. THESE WILL RESULT
IN BLOWING SNOW AND COLD WIND CHILLS FROM ZERO TO 15 BELOW ZERO.
THERE ARE ALSO SOME SMALL CHANCES FOR LIGHT SNOW MONDAY AFTERNOON AND
ALSO FROM TUESDAY NIGHT INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN OMAHA.
IAZ043-055-056-069-080-010145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-
543 AM CST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND WEST CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
MIXED PRECIPITATION...RAIN AND SNOW...SHOULD OCCUR OVER THE AREA
TODAY. SOME LIGHT ACCUMULATIONS OF A TRACE TO AN INCH OR TWO ARE
POSSIBLE. MUCH OF THIS SHOULD MELT WITH DAYTIME TEMPERATURES AT OR
ABOVE FREEZING.
THIS EVENING...THE RAIN SNOW MIX SHOULD CHANGE OVER TO SNOW.
ADDITIONAL LIGHT TO MODERATE SNOW ARE LIKELY AS TEMPERATURES FALL
TO LOWS IN THE TEENS AND 20S. SNOW AMOUNTS OF 4 TO 8 INCHES ARE
POSSIBLE WITH THE LIGHTER AMOUNTS TOWARD NEBRASKA CITY AND THE
HEAVIER AMOUNTS TOWARD HARLAN.
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT AND SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW WILL TAPER TO FLURRIES IN THE AFTERNOON...HOWEVER
STRONG NORTHWEST WINDS ARE FORECAST TO DEVELOP. THESE WILL RESULT
IN BLOWING SNOW AND COLD WIND CHILLS FROM ZERO TO 15 BELOW ZERO.
THERE ARE ALSO SOME SMALL CHANCES FOR LIGHT SNOW MONDAY AFTERNOON AND
ALSO FROM TUESDAY NIGHT INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN OMAHA.
ZAPOTOCNY
Winter Storm, Jefferson
- When
- January 31, 6:00 AM CST to 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county, included a measured 7 inches in Fairbury.
Winter Storm, Lancaster
- When
- January 31, 10:00 AM CST to 11:59 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Snowfall ranged from 8 to 10 inches across the county including a measured 9.5 inches in Lincoln, and 6.1 inches in Malcolm, and 7.5 inches in Raymond.
Winter Storm, Saline
- When
- January 31, 10:00 AM CST to 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 9 inches across the county including a measured 7 inches in Friend, 8.1 inches in Western and Wilber, and 8.3 in Tobias.
Winter Storm, Saunders
- When
- January 31, 10:00 AM CST to 11:59 PM CST
- Where
- Saunders forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 10 inches across the county.
Winter Storm, Gage
- When
- January 31, 11:00 AM CST to 11:59 PM CST
- Where
- Gage forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county, included a measured 5.4 inches in Beatrice, and 8.1 inches in Virginia.
Winter Storm, Butler
- When
- January 31, 11:00 AM CST to 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 9 inches across the county including a measured 9 inches in David City.
Winter Storm, Seward
- When
- January 31, 11:00 AM CST to 11:59 PM CST
- Where
- Seward forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 9 inches across the county including a measured 7 inches in Seward.
Winter Storm, Johnson
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county, included a measured 6 inches in Techumseh.
Winter Storm, Nemaha
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Nemaha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county, included a measured 6 inches near Auburn, and a measured 8 inches measured near Nemaha.
Winter Storm, Otoe
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Otoe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county.
Winter Storm, Cass
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Snowfall ranged from 8 to 10 inches across the county including a measured 9.8 inches in Plattsmouth, and 8 inches in Eagle.
Winter Storm, Sarpy
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Sarpy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Snowfall ranged from 8 to 10 inches across the county including a measured 10.2 inches in Gretna and 10 inches in Papillion.
Winter Storm, Burt
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Burt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county including a measured 6.5 inches in Columbus.
Winter Storm, Cedar
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Cedar forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county.
Winter Storm, Knox
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 9 inches across the county including a measured 6 inches in Bloomfield and 9 inches in Crofton.
Winter Weather, Cuming
- When
- January 31, 1:00 PM CST to 11:59 PM CST
- Where
- Cuming forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county including a measured 5.4 inches in West Point.
Winter Storm, Pawnee
- When
- January 31, 2:00 PM CST to 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county including a measured 5.5 inches in Pawnee City.
Winter Storm, Richardson
- When
- January 31, 2:00 PM CST to 11:59 PM CST
- Where
- Richardson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county including a measured 8 inches in Shubert and 6 inches in Falls City.
Winter Storm, Douglas
- When
- January 31, 3:00 PM CST to 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 10 inches across the county including a measured 9.7 inches in Bennington, 9.3 inches at Valley, and 9 inches in mid town Omaha.
Winter Storm, Thurston
- When
- January 31, 3:00 PM CST to 11:59 PM CST
- Where
- Thurston forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 10 inches across the county including a measured 10 inches in Pender.
Winter Weather, Stanton
- When
- January 31, 3:00 PM CST to 11:59 PM CST
- Where
- Stanton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county.
Winter Storm, Washington
- When
- January 31, 4:00 PM CST to 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 9 inches across the county including a measured 9 inches in Fort Calhoun.
Winter Storm, Dodge
- When
- January 31, 4:00 PM CST to 11:59 PM CST
- Where
- Dodge forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 9 inches across the county including a measured 9 inches in Fremont.
Winter Weather, Madison
- When
- January 31, 4:00 PM CST to 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county including a measured 4.9 inches in Norfolk.
Winter Weather, Wayne
- When
- January 31, 4:00 PM CST to 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county including a measured 4 inches in Wayne.
Winter Weather, Pierce
- When
- January 31, 4:00 PM CST to 11:59 PM CST
- Where
- Pierce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county.
Winter Storm, Colfax
- When
- January 31, 5:00 PM CST to 11:59 PM CST
- Where
- Colfax forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county.
Winter Storm, Platte
- When
- January 31, 5:00 PM CST to 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county including a measured 6.5 inches in Columbus.
Winter Weather, Antelope
- When
- January 31, 5:00 PM CST to 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches across the county including a measured 6 inches in Neligh.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in South Dakota, January 31, 2015$125,000 · 4 events
- High Wind in Alaska, January 31, 2015$50,000 · 68 kt wind · 1 event
- Winter Storm and Winter Weather in Nebraska, January 31, 201519 events
- Winter Storm and Winter Weather in South Dakota, January 31, 201519 events
- Heavy Snow in Missouri, January 31, 201517 events
- Winter Storm in Iowa, January 31, 201511 events
- Winter Storm in Iowa, January 31, 20158 events
- Winter Storm in Iowa, January 31, 20158 events
- Winter Storm and Winter Weather in Minnesota, January 31, 20156 events
- Winter Weather in Colorado, January 31, 20154 events
- Dense Fog in Colorado, January 31, 20153 events
- Cold in Pennsylvania, January 31, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550929, 550998, 551000, 551166, 550933, 550999, 552150, 550993, 550994, 550995, 550997, 551167, 551203, 551205, 551206, 551207, 552159, 552160, 551198, 551204, 551208, 551199, 551200, 551209, 551210, 551211, 551201, 551202, 551212.